MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII UNI TIB XLPE INS SZ 3-4 8MM RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JII UNI TIB XLPE INS SZ 3-4 8MM RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71935221
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after total knee arthroplasty was performed on (b)(6) 2019, a revision surgery was conducted on (b)(6) 2020.The cause of the revision surgery is unspecified.The patient has recovered from revision surgery.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a revision was performed eight months after a uni-kr (medial) for unspecified reasons.Reportedly per the clinical record form the adverse event (#1) was ¿revision elsewhere right medial ukr¿, the patient has recovered from the revision, and the study participation was discontinued due to the event.All provided clinical record forms were reviewed, however, no further patient specific clinically relevant information was provided for evaluation.Without clinically relevant information for evaluation, the root cause of the reported revision cannot be definitively concluded.Further patient impact beyond the reported events could not be assessed and per clinical record form, the patient study participation was discontinued with revision at an outside facility.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no probable cause can be delineated.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JII UNI TIB XLPE INS SZ 3-4 8MM RM/LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12924358
Report Number1020279-2021-08507
Device Sequence Number4869698
Product Code HSX
UDI-Device Identifier00885556579008
UDI-Public00885556579008
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71935221
Device Catalogue Number71935221
Device Lot Number18BAP0018C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight68 KG